MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GENII CONST ART ISRT SZ7-8 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GENII CONST ART ISRT SZ7-8 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71927686
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a surgery had been performed on (b)(6) 2007, a genii const art isrt sz7-8 9mm broke off.The adverse event was addressed with a revision surgery on (b)(6) 2021.The condition of the patient is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, approximately 14 years post implantation, a revision was performed due to the ¿insert post broke off¿.Responses to the clinical requests were not provided.S+n has not received the device and/or adequate documentation to fully evaluate the root cause of the reported events.The patient impact beyond the reported post fracture and subsequent revision could not be determined based on the limited information provided.No further medical assessment is warranted at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed device.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to traumatic injury or surgical technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GENII CONST ART ISRT SZ7-8 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11921643
Report Number1020279-2021-04948
Device Sequence Number16938767
Product Code JWH
UDI-Device Identifier00885556045503
UDI-Public885556045503
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K962137
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71927686
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;